Thrombotic thrombocytopenic purpura following salvage chemotherapy with paclitaxel, ifosfamide and cisplatin in a patient with a refractory germ cell tumor: A case report and review of the literature


Ulas A., SILAY K. , Akinci S., AKINCI M. B. , ŞENDUR M. A. N. , ŞENER DEDE D. , ...Daha Fazla

ONCOLOGY LETTERS, cilt.10, ss.2223-2226, 2015 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 10 Konu: 4
  • Basım Tarihi: 2015
  • Doi Numarası: 10.3892/ol.2015.3338
  • Dergi Adı: ONCOLOGY LETTERS
  • Sayfa Sayıları: ss.2223-2226

Özet

Thrombotic thrombocytopenic purpura (TTP) is a rare form of thrombotic microangiopathy that is characterized by microvascular thrombosis, thrombocytopenia, hemolysis and end organ damage. An extensive variety of drugs, including certain chemotherapeutic agents, have been associated with TTP. However, paclitaxel, cisplatin and ifosfamide regimen (TIP)-induced TTP has not previously been described. The present study reports the case of a 43-year-old patient with a refractory testicular germ cell tumor who developed acute TTP during TIP chemotherapy. Following the third cycle of TIP chemotherapy, the patient developed fever, anemia, thrombocytopenia and confusion. A diagnosis of TTP was established. Plasmapheresis was initiated as daily treatment in the first week, then continued every other day for 4 weeks. TIP chemotherapy was discontinued. The patient's clinical and neurological symptoms improved markedly after a week. Renal function and hemolysis improved, and the patient was discharged in a stable condition. The patient did not develop any complications and has been in remission for 5 months. The Naranjo adverse drug reaction probability scale indicated a likely association between TTP and the TIP chemotherapy regimen in this patient. This case is also investigated with regard to the associated literature to increase the awareness of TTP following chemotherapy.